Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Yasminexra

perioral dermatitis or acne? (pictures)

Recommended Posts

Hi,

So aside from my regular (mild/moderate persistent) acne I've had this weird breakout  that started last week monday. I'm used to suddenly getting lots of acne on my chin but this time it's different. After the pictures I'm about to show, which was taken last week, it has spread to my nose and cheek area.

Screenshot_2018-08-19-05-12-18-1.thumb.png.42e0355bdcf3be08f15151d4ecea520d.pngScreenshot_2018-08-20-19-42-52-1.thumb.png.80e519eb2cb033ab427646a4b5c5355f.pngIn the sunlight: You can see the bumps 

Screenshot_2018-08-20-19-43-30-1.thumb.png.e07cadb5b304d6a4d435f43a28cd1233.pngScreenshot_2018-08-20-19-43-53-1.thumb.png.ee8e146df812ad1885b34bf09b186d98.png
* The other side. This happens after it's been red and itchy for a while.

They start out as itchy red bumps and in a few days they turn into these white dots as seen in the first picture (which looks like acne) but they still itch and dry out. And this process has been going on for a week now.
The reason I'm not so sure it's perioral dermatitis is because in the end this weird 'breakout' started on my placebo week (birth control) WITH my regular acne breakout, which I recognize for sure, you can't see it in the pictures tho. So I just assumed it was a really bad breakout. But maybe that's just coincidence?

Also I've looked it up, and fluoride could be a possible cause. However, I've always used fluoride?  And I've always eaten gluten so I'm not so sure. Could it be that I'm more sensitive because of birth control (I use the generic version of yasmin)
Side note: yasmin didn't help since I'm still breaking out, this picture was taken last week.

Thankyou for any input in advance

Link to comment
Share on other sites

It is possible to have PD and acne simultaneously.  Unfortunately, topicals that help acne can aggravate PD.  It is also possible to never have had an issue with flouride and to then develop it.    You could try a flouride free toothpaste and give your skin another week to see if it is indeed PD.  Birth control can definitely bring on the condition.  Make sure that you are not putting creams on the area (especially steroids).  It will come and go so my best suggestion is to try and let it be.  

Link to comment
Share on other sites

22 minutes ago, leelowe1 said:

It is possible to have PD and acne simultaneously.  Unfortunately, topicals that help acne can aggravate PD.  It is also possible to never have had an issue with flouride and to then develop it.    You could try a flouride free toothpaste and give your skin another week to see if it is indeed PD.  Birth control can definitely bring on the condition.  Make sure that you are not putting creams on the area (especially steroids).  It will come and go so my best suggestion is to try and let it be.  


So you mean the itchy 'dots' would be the PD?
My doctor prescribed me differin gel and another lotion (Since it looked red and inflamed at that time) not knowing that it could possibly be PD. But I've read on a side that differin could be used:  https://www.skinrenewal.co.za/perioral-dermatitis
And I bought an flouride free toothpaste today just to be sure, I'll see how that goes. I'll also cut out gluten since I have a feeling it's making this worse. I just noticed that whenever I eat wheat it itches more almost instantly.
Thank you
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×